What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 15, 2:45 PM CST, 4 hours 45 minutes earlier.
Area forecast discussion, Jul 15, 2:45 PM CST, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
345 PM CDT Thu Jul 15 2021
.SHORT TERM...
/Updated at 1244 PM CDT Thu Jul 15 2021/
Through Friday.
We're experiencing a more traditional summer day with weak south-
southwesterly flow on the western periphery of a subtropical ridge
centered over the western Atlantic Ocean. There's been little change
in the moisture and thermodynamic profiles, but a slight moistening
trend will carry over into tomorrow. Showers and storms this
afternoon will be widely scattered and slow moving with greatest
coverage south of I-20, diminishing this evening. There is some risk
of gusty sub-severe winds due to the presence of dry mid-level air,
but like yesterday, deep, robust convection will be sparse. Current
temperatures are already quite warm and should peak in the lower 90s
across the area both today and tomorrow with mild overnight temps in
the upper 60s to lower 70s.
Patchy fog may redevelop in the morning, especially near river
valleys and areas that receive rainfall today. The increase in
moisture could yield greater areal coverage of showers and storms
tomorrow afternoon, mainly across the south as the coastal sea
breeze moves towards the HWY 80 corridor.
86
.LONG TERM...
/Updated at 0321 PM CDT Thu Jul 15 2021/
Friday night through Wednesday.
The upper level ridge, extending westward across Florida and into
southeast Alabama, hangs on through Saturday. Although,
weaknesses within the ridge and an approaching trough from the
northwest will help to enhance rain chances during the day. By
Sunday, broad troughing will be established over the Tennessee
Valley, and expect widespread rain coverage across the northern
portion of the forecast area.
A short wave within the trough will help push the trough
southward, as it becomes more of a shear axis. This axis shifts
slowly southward through early next week. This added lift combined
with low level convergence and high moisture will result in increased
rain chances through the forecast period. Although wet each day,
high temperatures will remain in the 80s during the day.
14
&&
.AVIATION...
18Z TAF Discussion.
Isolated to widely scattered development of showers and storms will
continue through the afternoon. Weak flow will limit the movement of
this activity as mesoscale boundary interactions become the primary
focus for expanding development. VFR flight conditions will
prevail at most sites for a majority of this period with any
reductions in criteria a result of a passing shower or
thunderstorm. Greatest coverage will be across the south where
moisture quality is highest. Therefore, included a TEMPO for TSRA
at TOI from 21-00Z. Coverage greatly diminishes this evening, and
most of the night will be calm. Some patchy fog may develop early
tomorrow morning, but did not include in the TAFs at the time.
86
&&
.FIRE WEATHER...
Scattered to numerous showers and storms are expected through
Saturday, mainly in the afternoon and evening. Localized, mainly
in river valleys, fog will be possible each morning around
sunrise. Increased rain chances expected next week as an upper
level system slowly moves through the area. The humid airmass
will result in high relative humidity values each day, with
generally light southerly to southwesterly winds.
&&
.PRELIMINARY POINT TEMPS/POPS...
Gadsden 70 91 70 90 70 / 10 50 20 50 50
Anniston 71 90 72 89 72 / 20 50 20 50 40
Birmingham 73 91 72 91 72 / 20 50 20 50 40
Tuscaloosa 72 91 72 90 72 / 20 40 20 50 40
Calera 72 90 72 88 72 / 20 50 10 40 30
Auburn 71 89 72 89 72 / 20 50 10 30 20
Montgomery 72 93 73 94 74 / 20 50 10 40 10
Troy 71 93 72 91 72 / 30 50 10 30 10
&&
.BMX WATCHES/WARNINGS/ADVISORIES/...
None.
&&
Hazardous weather outlook, Jul 15, 3:09 AM CST, 16 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
409 AM CDT Thu Jul 15 2021
ALZ011>015-017>050-161215-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
409 AM CDT Thu Jul 15 2021
This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.
.DAY ONE...Outlook through Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Activation of storm spotters and emergency management is not
expected at this time.
In the hours before
Special weather statement, Jul 15, 5:22 PM CST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Birmingham AL
622 PM CDT Thu Jul 15 2021
ALZ042-152345-
Lowndes AL-
622 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOWNDES COUNTY UNTIL
645 PM CDT...
At 622 PM CDT, Doppler radar was tracking a strong thunderstorm over
Logan, or 7 miles east of Fort Deposit, moving north at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Fort Deposit, Lowndes County Airport, Logan, Calhoun and Letohatchee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3210 8666 3217 8641 3205 8641 3204 8640
3197 8640 3196 8661
TIME...MOT...LOC 2322Z 163DEG 9KT 3198 8645
25/OwenSpecial weather statement, Jul 15, 5:48 PM CST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Birmingham AL
648 PM CDT Thu Jul 15 2021
ALZ042-160030-
Lowndes AL-
648 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR LOWNDES COUNTY UNTIL 730 PM
CDT...
At 648 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fort Deposit, moving northwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Fort Deposit, Mosses, Hayneville, White Hall, Gordonville,
Lowndesboro, Lowndes County Airport, Beechwood, Logan, Calhoun,
Letohatchee, Mount Willing, Collirene and Clover Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3222 8684 3222 8681 3224 8681 3224 8683
3225 8685 3233 8648 3232 8648 3231 8649
3228 8648 3227 8645 3224 8641 3205 8641
3204 8640 3197 8640 3196 8675
TIME...MOT...LOC 2348Z 151DEG 15KT 3207 8656
25/OwenSpecial weather statement, Jul 15, 6:21 PM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Birmingham AL
721 PM CDT Thu Jul 15 2021
ALZ040-042-160100-
Lowndes AL-Dallas AL-
721 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR LOWNDES AND SOUTHEASTERN DALLAS
COUNTIES UNTIL 800 PM CDT...
At 721 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Gordonville, or 11 miles southwest of Mosses,
moving northwest at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Fort Deposit, Mosses, Hayneville, White Hall, Gordonville,
Lowndesboro, Lowndes County Airport, Belknap, Beechwood, Dallas Lake,
Logan, Dannelly Reservoir, Calhoun, Tilden, Carlowville, Letohatchee,
Minter, Mount Willing, Collirene and Clover Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3205 8686 3205 8714 3226 8722 3233 8648
3229 8649 3227 8648 3197 8647 3196 8686
TIME...MOT...LOC 0021Z 144DEG 10KT 3207 8682
25/OwenSpecial weather statement, Jul 15, 6:29 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Birmingham AL
729 PM CDT Thu Jul 15 2021
ALZ024-160100-
Jefferson AL-
729 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON COUNTY
UNTIL 800 PM CDT...
At 728 PM CDT, Doppler radar was tracking a strong thunderstorm over
western Birmingham. This storm was nearly stationary.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Birmingham, Hoover, Vestavia Hills, Homewood, Mountain Brook,
Irondale, Fairfield, Fultondale, Tarrant, Midfield, Adamsville,
Mulga, Birmingham Fairgounds, Ketona Lakes, B.j.c.c., Kingston, Five
Points South, Ensley, Birmingham Airport and Legion Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3347 8666 3347 8668 3345 8668 3345 8669
3343 8670 3343 8672 3342 8672 3341 8673
3342 8675 3340 8675 3337 8683 3355 8697
3362 8674
TIME...MOT...LOC 0028Z 341DEG 1KT 3351 8683
25/OwenSpecial weather statement, Jul 15, 7:00 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Birmingham AL
800 PM CDT Thu Jul 15 2021
ALZ024-160145-
Jefferson AL-
800 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON COUNTY UNTIL
845 PM CDT...
At 800 PM CDT, Doppler radar was tracking a strong thunderstorm over
northwestern Birmingham. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Birmingham, Hoover, Vestavia Hills, Homewood, Mountain Brook,
Hueytown, Gardendale, Irondale, Fairfield, Fultondale, Pleasant
Grove, Tarrant, Midfield, Adamsville, Brighton, Lipscomb, Brookside,
Mulga, Birmingham Fairgounds and Ketona Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3355 8663 3337 8680 3349 8702 3370 8685
TIME...MOT...LOC 0100Z 111DEG 3KT 3353 8685
25/Owen
Special weather statement, Jul 15, 7:28 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Birmingham AL
828 PM CDT Thu Jul 15 2021
ALZ024-160215-
Jefferson AL-
828 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON COUNTY
UNTIL 915 PM CDT...
At 827 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pinson, or near Trussville, moving northeast at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Northeastern Birmingham, Trussville, Gardendale, Center Point, Clay,
Pinson, Argo, Kimberly, Trafford, County Line, Chalkville, Grayson
Valley, Palmerdale and Village Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3378 8665 3377 8665 3376 8654 3374 8654
3373 8653 3367 8653 3358 8664 3367 8680
3383 8675
TIME...MOT...LOC 0127Z 208DEG 5KT 3368 8668
25/Owen